Discussions that mention pamidronate

Osteoporosis board


iI was replying to Snowmelts when I hit the wrong key and it was gone so forgive me if I am repeating myself. Sorry Evista made you sick. I have been on Evista for over a year and while I never had any side effects my bones just keep going down per BD test and URNTX urine test. I am allergic to most drugs and get side effects from the others so I am reluctant to give up the Evista. I have gone to 3 endos. The first said I was going to be dust, the 2nd wants me to get Zometa allergy testing and the 3rd gave me samples of liquid Fosamax. I have bad gastritis, esophagitis and acid reflux that is not controlled by 60 mg of Prevacid and 300 mg of zantac and I am afraid to take the Fosamax. She said if I can't take that she will give me IV Pamidronate every 3 months. Well, that is just as bad as the Zometa or worse. I have osteoarthritis of the jaw joint and my oncologist (I had a mastectomy for DCIS) said Zometa will probably give you osteonecrosis of the jaw then if there is already a problem. Also, the risk of kidney failure. At least Zometa is only once a year. Can you imagine every 3 months. I wouldn't stant a chance. I am going to see my gastro doc Friday re Fosamax. I really want to go back to HRT as I was on steroids for Crohn's disease from July 2001 to March 2002 while on HRT and my bone density never moved. My gynacologist (and it seems no one) will give me the HRT because of the breast cancer. Said it could come back more aggresive/invasive if I go on it again. Well, I could get it back anyway and the way I look at it, I'd rather chance that and stabilize my bones until they come up with something else I can take rather than die of osteo. Can't take Forteo because I had radiation to the thymus gland 2x as a kid. Any one out there with any suggestions????? Thanks. :eek: